Alert archive / West Virginia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 228, NWS Charleston, WV

June 19, 20259 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 19, 2025, 1:47 PM EDT for 9 counties in West Virginia; Washington County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 1:47 PM EDT (17:47 UTC)
Expired
Jun 19, 2025, 2:30 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington County, OH, Calhoun County, WV, Doddridge County, WV, Jackson County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:53 AM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 19, 9:53 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
953 AM EDT Thu Jun 19 2025

.SYNOPSIS...
Showers and storms will continue, as a strong cold front
crosses east this afternoon, increasing the potential for
severe weather. Drier Friday into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Thursday...

Trimmed categorical PoPs back to isolated/scattered coverage
this morning to better represent current conditions with the
best coverage along a prefrontal trough at this hour. Expect
this feature to largely clear the forecast area before we can
realize any significant instability. The main focus for the best
coverage showers and storms today will this afternoon along the
cold front, currently draped from from roughly PAH to CLE.

As of 627 AM Thursday...

Showers and thunderstorms will continue to develop as a cold
front crosses the area today. Previous forecast remains on
track.

As of 225 AM Thursday...

A cold front will cross the area from west to east this
afternoon and evening. Ahead of the front, very humid airmass
and unstable conditions will promote heavy showers and
thunderstorms. Latest CAMs suggest showers and storms firing up
along and east of the OH River as early as 9-10 AM Thursday
morning.

The front arrives at the peak afternoon heating hours. With deep
layered shear up to 40 knots, expect these showers to move faster
than previous days, enough to prevent flash flooding. However, some
soils are already saturated and training of cells may produce
flooding problems. WPC highlights northern WV under a Slight risk
for excessive rainfall, while the rest of the area remains
under marginal risk. In addition, some storms could be strong to
severe with damaging winds being the main threat.

The cold front exits this evening with lingering rain showers ending
over the eastern mountains tonight. A surface high pressure builds
behind the front to provide drier weather conditions tonight. Areas
of dense fog may develop overnight under clear skies and near calm
flow, mainly over areas that received rainfall, and over areas
where the lower atmosphere manages to decouple.

Abundant cloudiness and cooling showers will keep afternoon
temperatures into the lower 80s across the lowlands, ranging into
the upper 60s higher elevations. Fresher airmass behind the front
will provide near normal lows tonight, generally in the upper 50s
across the lowlands, ranging into the lower 50s northeast mountains.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 310 AM Thursday...

Key Points:
* Drier as high pressure builds late this week.
* Temperatures become hotter this weekend.

Quieter weather finally returns as high pressure and an upper
level ridge build into the area behind the front on Friday. Drier
conditions then persist as upper ridging slides north and east,
becoming centered over the middle Ohio Valley this weekend.

The work week closes out on a seasonably warm note, then
temperatures become hot this weekend. Highs on Saturday are expected
to range from mid 70s to upper 80s over the higher terrain, and
upper 80s to low 90s in the lowlands.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 310 AM Thursday...

Key Points:
* A heat wave is expected from Sunday through mid week.
* Afternoon showers and storms possible towards mid week.

An upper level ridge of high pressure remains centered directly
overhead through the weekend and into the first part of the work
week. Temperatures are expected to trend hotter beneath this ridge,
with enough humidity present to propel heat indices into the triple
digits across much of the lowlands each afternoon. The heat is
likely to impact heat-sensitive individuals, as well as anyone
exposed to the sun for longer periods of time.

A west to east oriented front sprawls across the Great Lakes and
northeastern states while ridging persists over the CWA through mid
week; however, moisture transported into the area may allow
isolated afternoon showers and storms to reemerge Tuesday or
Wednesday.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 627 AM Thursday...

Guidance suggests showers and thunderstorms developing along and
east of the OH River late this morning, in response of a crossing
cold front. Periods of IFR conditions under moderate to heavy
downpours will be possible.

A cold front arrives to the OH River roughly by noon, and then
pushes east through this evening. Scattered showers and
thunderstorms are expected to develop ahead of the front, under
an unstable and juicy environment. VFR conditions will prevail
outside showers and storms. Brief periods of IFR visibility will
be possible under heavier showers or storms. Gusty winds up to
22 knots will accompany the heavier storms.

Light S-SW winds will become gusty by mid morning. Stronger
wind gusts can be expected nearby heavier thunderstorms. Winds
should pick up a little behind the cold front. Winds will become
light and variable later tonight, or even calm where the
atmosphere manages to decouple. IFR/LIFR conditions under dense
fog or low stratus is anticipated overnight tonight into Friday
morning.

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of showers/storms today
may vary from forecast. Fog development may be more widespread than
anticipated.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    M    M    H    H    H    H    M    M
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    M    M    M    M    M    H    M

AFTER 12Z FRIDAY...

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/20
NEAR TERM...ARJ/JP
SHORT TERM...20
LONG TERM...20
AVIATION...ARJ
Hazardous weather outlook, Jun 19, 3:41 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
341 AM EDT Thu Jun 19 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515-517-519-521-200830-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-
341 AM EDT Thu Jun 19 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Isolated severe thunderstorms are possible ahead of and along a
front. Damaging winds and localized flooding are the main concerns
for today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat indices may rise above 100 degrees each afternoon from Sunday
through the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-520-522>526-200830-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
341 AM EDT Thu Jun 19 2025

This Hazardous Weather Outlook is for portions of northeast and
southeast West Virginia.

.DAY ONE...Today and Tonight.

Isolated to scattered severe thunderstorms are possible ahead of and
along a front. Damaging winds and localized flooding are the main
concerns for today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:30 PM EDTSpecial Weather StatementRLXWood30 min
Jun 18, 11:59 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood31 min
Jun 19, 12:02 AM EDTSpecial Weather StatementRLXCabell, Wayne28 min
Jun 19, 12:30 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam30 min
Jun 19, 1:57 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Mason, Putnam, Wayne63 min
Jun 19, 2:26 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane34 min
Jun 19, 2:55 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane35 min
Jun 19, 2:58 PM EDTSpecial Weather StatementRLXLincoln, Putnam, Wayne62 min
Jun 19, 3:04 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam41 min
Jun 19, 3:27 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane33 min
Jun 19, 3:46 PM EDTSpecial Weather StatementRLXBoone, Clay, Kanawha44 min
Jun 19, 4:00 PM EDTSpecial Weather StatementRLXBraxton30 min
Jun 19, 4:27 PM EDTSpecial Weather StatementRLXRandolph, Upshur33 min
Jun 19, 4:29 PM EDTFlash Flood WarningRLXLincoln, Wayne110 min
Jun 19, 4:29 PM EDTSpecial Weather StatementRLXWyoming31 min
Jun 19, 5:06 PM EDTSpecial Weather StatementRLXFayette24 min
Jun 18, 8:49 PM EDTSpecial Weather StatementRLXPerry41 min
Jun 18, 9:06 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry24 min
Jun 18, 9:33 PM EDTSpecial Weather StatementRLXMorgan, Perry27 min
Jun 18, 10:05 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton40 min
Jun 18, 10:13 PM EDTSpecial Weather StatementRLXMorgan32 min
Jun 18, 10:37 PM EDTSpecial Weather StatementRLXMorgan, Perry23 min
Jun 18, 10:45 PM EDTSpecial Weather StatementRLXAthens, Jackson, Meigs, Vinton45 min
Jun 18, 11:03 PM EDTSpecial Weather StatementRLXGallia, Lawrence27 min
Jun 18, 10:34 PM EDTSpecial Weather StatementRLXCarter, Greenup26 min
Jun 18, 11:32 PM EDTSpecial Weather StatementRLXBoyd, Carter, Lawrence28 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2025Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.